| Catalog Number |
PLPUL2020 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/10/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
Event or Problem Description
The customer reported that the plpul2020, ultra surgical smoke evacuation pencil, device was being used on (b)(6) 2025 during an abdominoplasty & mastopexy procedure when it was reported ¿towards the end of a long case, the plastic component that holds the electrode has cracked and broken, with shards of plastic found within the wound.The electrode is placed in the holder at the beginning of the case and is not changed or removed.¿ further assessment found that the fragment was removed from the wound.The procedure was completed with the use of the same alternate device and a 10-minute delay.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
Reported event of the device fragmenting and being retrieved is inconclusive.Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A device history review (dhr) was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of 17 complaints, regarding 35 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.
Event or Problem Description
The customer reported that the plpul2020, ultra surgical smoke evacuation pencil, device was being used on (b)(6) 2025 during an abdominoplasty & mastopexy procedure when it was reported ¿towards the end of a long case, the plastic component that holds the electrode has cracked and broken, with shards of plastic found within the wound.The electrode is placed in the holder at the beginning of the case and is not changed or removed.¿.Further assessment found that the fragment was removed from the wound.The procedure was completed with the use of the same alternate device and a 10-minute delay.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.